Hail, Lyon
- When
- April 24, 2:40 PM CST
- Where
- Lyon County, 2 mi NE of Marshall
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.467, -95.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 24, 2:40 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 340 PM CDT TUE APR 24 2001 WEAK RIDGE RIDER AND ASSOCIATED SFC TROF HAS SPARKED A LITTLE CONVECTION OVER THE ERN PTN OF THE CWA AS PLANNED. THIS ACTIVITY WL LIKELY HANG ON INTO THE EARLY EVENING HRS...THEN THE WAVE WL DEPART AND THE HEATING SUBSIDES. ELSEWHERE...CRNT SAT PIX SHOWS PLENTY OF MID LVL CU WHICH HAS POPPED OVER CENTRAL SD...OVR THE OLD SNOW FIELD. THIS SHOULD ALSO LARGELY DISSIPATE AS THE HEATING WANES...BUT SOME OF THE MID LVL CU DOES HAVE A LITTLE RAIN LIKELY REACHING THE GROUND...AND MAY HANG ON LONG ENOUGH TO REACH THE HURON AREA BEFORE DISSIPATING. SO WL MENTION THIS IN THE HURON ZONE BEFORE ISSUANCE. THE CHAMBERLAIN AREA MAY HAVE A LITTLE CU BEFORE DISSIPATING...BUT SHOULD BE DRY THERE. WL ADVERTISED LONGWV RIDGE THEN SETS UP OVR THE WRN U.S. THRU THE NEXT COUPLE OF DAYS. JUST LOOKING FOR A CONTINUED WARMING TREND ALTHOUGH JUST A BIT OF SNOW COVER HAS HUNG ON TDAY OVER THE FAR WRN EDGE OF THE CWA. THIS WL PROBABLY KNOCK A FEW DEGREES OFF THESE TEMPS ON WED...WITH THE SNOW A NON PROBLEM BY WED NIGHT. MAINLY JUST LOOKING FOR ANY RIDGE RIDERS TO AFFECT THE WX. THE AVN CONTS TO SHOW A WK RIDGE RIDER MOVG THRU THE CWA ABOUT FRI NIGHT AND EARLY SAT. SOME LIFT ASSOCIATED WITH THIS SHORTWV...AND IT DOES FLATTEN THE RIDGE A BIT. HOWEVER MSTR IS EXTREMELY LACKING BLO 700MB...VERY SIMILAR TO TDAY...SO A FEW SHWRS OR TSTMS MIGHT FORM OVR THE NRN HALF OF THE CWA...BUT LOOKING AT LITTLE ELSE ATTM. NEXT SLIGHT SHORTWV MAY ENTER THE AREA SUNDAY NIGHT AND EARLY MONDAY...AGAIN WITH A SERIOUS LACK OF MSTR BLO 700MB...SO OPTED TO LEAVE MAINLY DRY FOR NOW. IN THE SHORTER TERM...A VERY WK RIDGE RIDER DOES EDGE THRU THE NERN PTN OF THE CWA ON THURSDAY...WITH THE AVN SHOWING IT THE BEST. ALSO...THE SFC WINDS AS PER THE ETA DO SHIFT STRAIGHT FM THE NORTH OVR SW MN ON THURSDAY. THEREFORE DID NOT MIX THE 850 TEMPS FULLY IN THIS AREA FOR THURSDAY...BUT ELSEWHERE...TEMPS SHOULD MIX A GOOD 20 TO 25 DEGREES OVR THE CWA ON WED AND THURSDAY. .FSD...NONE FUHS
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1056 AM CDT TUE APR 24 2001 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS... .A WEAK SURFACE FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON. HOWEVER...WITH MOISTURE QUITE LIMITED...ONLY A FEW SPRINKLES ARE POSSIBLE...WITH NO SIGNIFICANT WEATHER EXPECTED. SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-250500- BEADLE-KINGSBURY-BROOKINGS-LINCOLN-LYON-JERAULD-SANBORN-MINER-LAKE- MOODY-PIPESTONE-MURRAY-COTTONWOOD-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-ROCK-NOBLES-JACKSON-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-LYON-OSCEOLA-DICKINSON-BON HOMME-YANKTON-CLAY-UNION- SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON-DAKOTA-WOODBURY-IDA- INCLUDING THE CITIES OF...HURON...BROOKINGS...PIPESTONE...SLAYTON... CHAMBERLAIN...MITCHELL...SIOUX FALLS...LUVERNE...WORTHINGTON...ROCK RAPIDS... SPIRIT LAKE...YANKTON...SIOUX CENTER...SPENCER...LE MARS...STORM LAKE... SIOUX CITY... 1056 AM CDT TUE APR 24 2001 * FORECAST THRrOUGH MIDNIGHT: SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT. * SIGNIFICANT WEATHER: NONE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Sioux Falls radar (KFSD), 125 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2001Every state in 2001This day in weather historyWarnings in Minnesota, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242709.